as soon as you want, if you wanna be safe, go as soon as you can! it's a good deal to be on it! just be calm.
I would go see a doctor immediately..
I've had my period for three weeks now. When should I go see a doctor?
No it can happen any time. It doesn't matter how long you've been on it. It can be a random thing that only happens once in a while or it can start happening a lot and not get better which means it's time to switch pills.
The bottom line is, your natural hormones can and do fluctuate from time to time which then can change the way the fake hormones from the pill affect you. Spotting and breakthrough bleeding is such a common side effect because the uterine lining is sensitive to those fluctuations and it just happens.
But I've been taking the same pill brand for 4 years. I thought that only happens when you are barely starting to take it or when you switch the brand.
It's a common side effect of the pill. Breakthrough bleeding is listed in the package insert as one of the top most common. It's not dangerous, just very annoying and if it continues you may have to get with your doctor to switch to a different pill.